MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR

MICRO THERAPEUTICS, INC. DBA EV3 AXIUM 3D; DEVICE, EMBOLIZATION, VASCULAR
Model Number QC-25-50-3D
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The axium coil was returned without a dispenser coil and outside an introducer sheath.The micro catheter used in the event was also returned.The axium coil was decontaminated.The introducer sheath was returned for analysis but separate from the implant coil.The actuator interface was found securely attached to the coupler tube with no irregularities or damages found on the actuator interface, coupler tube, positive load indicator, break indicator and all crimps.The axium pushwire was found bent in the proximal end.The coin was found against the lumen stop with the shield coil present and intact.The detach element was still attached to the pusher with the implant coil and polypropylene filament broken off from the detach element.The separated implant coil was found stretched and damaged.All other subassemblies appeared to be normal and no other anomalies were observed.Based on the device analysis and reported information, the report of ¿coil resistance/stuck in catheter¿ could not be confirmed.The axium coil could not be used for resistance testing with the returned micro catheter due to its damaged condition.It is likely that the damage to the axium implant coil and pushwire occurred during the attempt to push the coil through the micro catheter against the reported resistance.It is possible the cause of the resistance is due to the reported patient vessel severe tortuosity.The returned micro catheter was verified to be compatible and conformed to all specifications with no irregularities.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during coiling treatment, second coil got stretch.Third coil stuck in the catheter and detach inside the echelon catheter.The patient underwent coiling treatment for vein of gallen.It was reported that patient presented with a vein of gallen malformation in the brain.Left vertebral was catheterized with 5f neu ron.Echelon 10 was taken into the fistula sac over the traxcess wire.Once echelon was placed into the sac, first coil axium 25x50 was taken to deploy into the sac.While pushing axium 25x50 through the echelon there was a lot a resistance in the distal end of the microcatheter and coil was not coming out of the microcatheter.The coil was not damaged.Then physician had taken out that coil and replaced with second coil of axium 20x50.After deploying axium 20x50 when physician tried to reposition the coil the coil got stretched and had to remove the coil.There was not any friction or difficulty during testing or delivery.The physician repositioned the coil only one time.Then physician took third coil of axium 25x50 and tried deploying through the echelon.While deploying there was a lot of resistance in echelon and coil got detached in the echelon.The pushwire was not bent or broken.Did attempted to detach the coil.Then physician removed the echelon along with coil and taken new headway duo catheter and injected 70% glue into the feeding artery and occluded the fistula.There were not any patient symptoms or complications associated with this event.No images available for review.The patient¿s blood flow was high.The vessel was severely tortuous.Reported device and any accessory devices were prepared as indicated in the ifu.No patient injury was reported.The catheter flushed continuously with heparinized saline.The continuous flush was administered during the procedure.The catheter was not damaged.The catheter flushed as indicated in the ifu.

Brand Name
AXIUM 3D
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
MDR Report Key8880178
Report Number2029214-2019-00826
Device Sequence Number19340028
Product Code KRD
UDI-Device Identifier00836462010543
UDI-Public00836462010543
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/27/2021
Device Model NumberQC-25-50-3D
Device Catalogue NumberQC-25-50-3D
Device Lot NumberA620550
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age6 YR
Patient Weight16